MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa), with a diameter of 50mm, with implant of an afx2 bifurcated stent graft and an afx suprarenal aortic extension.Approximately one and a half (1.5) years post initial procedure reintervention was performed to treat the aneurysm enlargement as it had increased to 80mm with suspected type ia endoleak.A gore (non-endologix) 26x3.3 was implanted to treat the type ia endoleak; however, a seal was not achieved.It was then suspected that there was a type iiia or type iiib endoleak.An endurant (non-endologix) 28x82 was deployed with successful seal.Patient status post-reintervention was not provided (reported under mfr# 2031527-2021-00498).Approximately two and a half (2.5) years post-reintervention computerized tomography identified that the aneurysm enlargement increased to 130mm and there was a type iiia endoleak with junction separation between afx2 bifurcated stent graft and afx suprarenal aortic extension).The physician elected to place an endurant (non-endologix) 28x70 to overlap with the distal area of the afx suprarenal aortic extension by 30mm; however, the endurant (non-endologix) stent graft did not land intended and was deployed inside the distal area of the aneurysm, failing to cover the distal area of the afx2 bifurcated stent graft.A second endurant (non-endologix) 28x70 was deployed overlapping the distal area of the first endurant (non-endologix) 28x70 by 30mm.A gore (non-endologix) 32x4.5 was deployed above the bifurcation of the afx2 bifurcated stent graft.The procedure was completed with no endoleaks.Patient status post-reintervention was not provided.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiia endoleak (of the aortic components) with complete component separation is confirmed.The reported aneurysm sac growth and secondary endovascular procedure are unconfirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to the concomitant product use of multiple non-endologix stents at initial implant.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13018372
Report Number2031527-2021-00500
Device Sequence Number14693322
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)180803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2018
Device Model NumberBEA22-70/I16-30
Device Lot Number1726314-012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX SUPRARENAL AORTIC EXTENSION (LN 1673805-023); ENDURANT (NON-ENDOLOGIX); GORE (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale